MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRIC; FLOW CYTOMETRIC REAGENTS AND ACCESS

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRIC; FLOW CYTOMETRIC REAGENTS AND ACCESS
Model Number 662878
Medical Device Problem Codes Fluid/Blood Leak (1250); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported while using bd facslyric" the housing of the sit was cracked and waste leakage occurred outside of instrument.The following information was provided by the initial reporter: waste leak not mixed with bleach.Are you using this for clinical diagnostic test? yes.Were erroneous results reported and used to treat a patient? no.Was there any injury or potential injury? no.Software version? unknown.Leak (if yes explain)? no.Leak (if yes explain)? was the leak contained within the instrument? no.Was the leak in a customer accessible location? yes.What was the fluid that leaked? sheath fluid.What is the source of leak -- waste line or non-waste line? waste line.Was the customer exposed to blood or bodily fluids? no.Was there any spray of fluid under pressure?no.Everytime a sample is tested and the tube removed it always does a sit flush.After speaking with customer, we discovered the sit flush is not really happening.Only a large drop is forming at the end of the sip when we do a sit flush and, when holding a tube of water on the sit while performing sit flush nothing is being aspirated.They are able to acquire sample just fine so it doesn't appear to be a clogged stinger.
 
Event or Problem Description
It was reported while using bd facslyric¿ the housing of the sit was cracked and waste leakage occurred outside of instrument.The following information was provided by the initial reporter: waste leak not mixed with bleach.Are you using this for clinical diagnostic test? yes.Were erroneous results reported and used to treat a patient? no.Was there any injury or potential injury? no.Software version? unknown.Leak (if yes explain)? no.Leak (if yes explain)? was the leak contained within the instrument? no.Was the leak in a customer accessible location? yes.What was the fluid that leaked? sheath fluid.What is the source of leak -- waste line or non-waste line? waste line.Was the customer exposed to blood or bodily fluids? no.Was there any spray of fluid under pressure? no.Every time a sample is tested and the tube removed it always does a sit flush.After speaking with customer, we discovered the sit flush is not really happening.Only a large drop is forming at the end of the sip when we do a sit flush and, when holding a tube of water on the sit while performing sit flush nothing is being aspirated.They are able to acquire sample just fine so it doesn't appear to be a clogged stinger.
 
Additional Manufacturer Narrative
H.6.Investigation: scope of issue: the scope of issue is only limited to part # 662878 - facslyric 3l10c instrument us, serial # (b)(6).Problem statement: customer reported complaint of the sit flush was dripping - waste leakage without bleach not contained (outside instrument).Manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue.Date range from (b)(6) 2020 to date (b)(6) 2021.Complaint trend: there are (b)(4) complaints related to the issue of the sit dripping during flush.Date range from (b)(6) 2020 to date (b)(6) 2021.Manufacturing device history record (dhr) review: dhr part #662878 serial # (b)(6), file # (b)(4), was reviewed.The instrument met all the manufacturing specifications prior to release.Investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis, and this issue was resolved in a related complaint, which was opened in tandem as a carryover issue.The root cause of these two complaints of sit dripping during a flush was due to a cracked barbed fitting per servicemax work order #: 01755139, case # (b)(4).There was no work order opened for this complaint as the issue was resolved in the previous work order.No parts were requested for evaluation as there was no parts replaced.No patient or anyone was harmed due to unexpected results or misdiagnosis.The safety risk is moderate, s3, and there was no impact to patient health or safety.Service max review: review of related work order #: n/a, case # n/a.Install date: (b)(6) 2018.Defective part number: n/a.Work order notes: subject / reported: n/a.Problem description: n/a.Work performed: n/a.Cause: n/a.Solution: n/a.Returned sample evaluation: a return sample was not requested because no parts were replaced.Risk analysis: risk management file part # 10000063058, rev.03/vers.X, bd facslyric system risk analysis was reviewed.No new hazards have been identified and the current mitigation is sufficient.Hazard(s) identified? ¿yes ¿no.Tfs: 89209.Id: libivd-ra-100 3.1.7.Reg status: ivd; ruo.Hazard: incorrect output for samples up to1.5ml or less.Incorrect output.Cause: sample carryover error -fluidic.Harmful effects: events appear in wrong tube (false positive result).Risk control: proper sit flushing between samples.Droplet containment to manage back dripping into samples.Req link (tfs id): 89923libivd-fld-292 sample pause/resume.93170libivd-did-342 standard carryover.Implementation verification: libivd-15-09p, lsvn-1008-dp sit backflow control.Effectiveness verification: libivd-15-09f, lsvn-1008-dr.Probability: 1.Severity: 3.Risk index: 3.Residual risk evaluation: a.New hazards: none.Mitigation(s) sufficient ¿yes ¿no.Root cause: based on the investigation results the root cause was due to a cracked barbed fitting.Conclusion: based on the investigation results, the root cause of the sit dripping during a flush on the facslyric was due to a cracked barbed fitting.The issue was confirmed and resolved in a simultaneous complaint and work order/case#; pr (b)(4), work order # 01755139/case # (b)(4).No one was harmed or injured, and no medical diagnosis was performed due to any incorrect results.The safety risk is moderate, s3, and there was no impact to patient health or safety.

Brand Name
BD FACSLYRIC
Common Device Name
FLOW CYTOMETRIC REAGENTS AND ACCESS
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
MDR Report Key11332789
Report Number2916837-2021-00053
Device Sequence Number11408377
Product Code OYE
UDI-Device Identifier00382906628787
UDI-Public00382906628787
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K170974
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number662878
Device Catalogue Number662878
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/18/2021
Supplement Date Received by Manufacturer09/23/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1